Open Access
October2000 Some new results for Dirichlet priors
Donato Michele Cifarelli, Eugenio Melilli
Ann. Statist. 28(5): 1390-1413 (October2000). DOI: 10.1214/aos/1015957399


Let p be a random probability measure chosen by a Dirichlet process whose parameter a is a finite measure with support contained in $[0, +\infty)$ and suppose that $V = \int x^2p(dx)-[\int xp(dx)]^2$ is a (finite)random variable. This paper deals with the distribution of $V$, which is given in a rather general case. A simple application to Bayesian bootstrap is also illustrated.


Download Citation

Donato Michele Cifarelli. Eugenio Melilli. "Some new results for Dirichlet priors." Ann. Statist. 28 (5) 1390 - 1413, October2000.


Published: October2000
First available in Project Euclid: 12 March 2002

zbMATH: 1105.62303
MathSciNet: MR1805789
Digital Object Identifier: 10.1214/aos/1015957399

Primary: 62E15 , 62G99

Keywords: Dirichlet process , distribution of the variance , hypergeometric functions

Rights: Copyright © 2000 Institute of Mathematical Statistics

Vol.28 • No. 5 • October2000
Back to Top